MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804300-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 05/20/2022
Type of Reportable Event Death
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2021, after lesion preparation with a cutting balloon, a 3.00 x 12 mm xience skypoint drug eluting stent was successfully implanted in the mildly tortuous, moderately calcified lesion in the proximal left circumflex coronary artery.On (b)(6) 2022, the patient experienced sudden cardiac arrest.Cardiopulmonary resuscitation was initiated; however, the patient and family did not want further treatment, so all life saving treatment was stopped and the patient died.The physician commented that it is difficult to say if the xience skypoint caused or contribute to the death.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record and complaint history could not be conducted because the lot number was not provided.The reported patient effect of death and cardiac arrest (myocardial infarction) are listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu) as a known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects of death, cardiac arrest, medical treatment, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
The subsequent unexpected medical intervention appears to be related to the operational context of the procedure.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14945926
Report Number2024168-2022-07293
Device Sequence Number6178400
Product Code NIQ
UDI-Device Identifier08717648233227
UDI-Public08717648233227
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1804300-12
Device Catalogue Number1804300-12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age84 YR
Patient SexMale
Patient Weight53 KG